Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drastic body change
Aug 19, 2005

32yrs HIV + for 10yrs lady been on ARV for just 8 months.Lost weight on legs and hands. been changed to Lamivude+nevirapine+Zidovudine. Any hope of recovery???? Help please.

Response from Dr. Pierone

Hi and thanks for posting.

For reasons that are not understood some people are more likely to develop the body shape changes from HIV medications. One pattern is called lipoatrophy and this marked by loss of fat in the face as well as subcutaneous tissues of the arms and legs.

You did not say what you were changed from, but the zidovudine (AZT, Retrovir) in your current regimen can produce fat loss (also less than Zerit). A better alternative would be tenofovir (Viread) or abacavir (Ziagen). There is hope of recovery with regimen change, best of luck to you.



Previous
DO i start or wait for CCR-5
Next
HIV and smoking?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement